Doctor insights on:
Nizoral (ketoconazole): Nizoral has a broader spectrum of antifungal coverage than naftin (naftifine). Naftin (naftifine) indicated for trichophyton fungal infections (athlete's foot, jock rash) whereas Nizoral also covers candida (yeast) fungal infections which is commonly associated with balanitis. ...Read more
I have this terrible itch on my balls & been prescribed fluconazole 150mg 6 months ago & now naftin (naftifine) for the past month. Nothing helps. Itches nonstop!
Itchy scrotum: Did the dermatologist do a skin scraping or a biopsy? Maybe you need a scrotal ultrasound. And it looks like you have an IgA deficiency so are they making sure it isn't an infection? If nothing else buy some Benadryl (diphenhydramine) cream and 1% Hydrocortisone cream...Mix together...And apply three to four times daily. ...Read more
Big toenails removed. Dr prescribed naftin (naftifine) 2% 45g for 8 months on the nail bed. That seems way too long. Box says 2 weeks. Thoughts?
Mycotic nails: Actually 8 months of therapy for a fungus nail involving the great toes is not a long time since it takes about a year for the nail to completely regrow. Topical treatments however have limited benefit. Oral antifungals like Lamisil (terbinafine) have produced better outcomes. Current literature supports pulse dosing over the course of a year. ...Read moreSee 1 more doctor answer
No: Most topicals do not work well on nail fungus. There are a few that are specifically for nail fungus, but even these don't work as often as anyone would like. If you try a topical, it is important to use as often as suggested and keep the nail trimmed as short and thin as possible to give the medicine a chance to work. It may take the nail 6 months to grow out. Dr l. ...Read moreSee 1 more doctor answer
For nail fungus in one toe which has lost nail, my dr prescribed naftin (naftifine). everything I read says topicals don't work. should I ask for oral med?
Not yet.: I think it is best to start with a topical as they can work, if not then the oral meds are the next step. Those meds can have lots of side effects, so be sure to discuss those with your physician if you do need to start the oral anti fungal medication. ...Read moreSee 1 more doctor answer
There are none...: Even the strongest opiates only "take the edge off" for people in chronic pain. Meds are only one part of dealing with the pain. A useful tool, but pain is so necessary for survival that we are not "allowed" to monkey with it much. In acute pain, the transition from miserable to less miserable can be great. In chronic pain, it's just part of the plan. ...Read more
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isnt good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more
Applies to skin: Topical just refers to how a medication is applied. In this case to the skin and is meant to treat local skin problems. Some meds are applied to the skin but are meant to be absorbed into the body in which case we use the term "transdermal" since it is meant to pass through the skin to affect the whole body. ...Read more
Why R you depressed?: If your depression is affecting your life and/or those around you and you have trouble dealing with it or not knowing how to etc..It is very reasonable to seek help, either from a therapist, your physician/nurse, or both. Psychotherapy may be adequate for some, others may need both meds (many choices, depending on your symptoms/needs) and therapy. Consult doc. Good luck. ...Read moreSee 2 more doctor answers